Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 47, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Aug 7, 2013, 8:37 AM CDT for Reno County, Sedgwick County, Kansas. It took effect at Aug 7, 2013, 5:43 PM CDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2013, 8:37 AM CDT (13:37 UTC)
- In effect from
- Aug 7, 2013, 5:43 PM CDT
- Expired
- Aug 10, 2013, 4:15 AM CDT
- In force
- 59 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
Counties Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 34 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Haven (HAVK1). The gauge peaked at 10.83 ft at Aug 8, 2013, 6:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07143330, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 7, 7:07 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 7, 7:07 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 707 AM CDT WED AUG 7 2013 UPDATED 12Z AVIATION SECTION. .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 256 AM CDT WED AUG 7 2013 ANOTHER LINE OF STORMS WILL MOVE INTO CENTRAL KANSAS EARLY THIS MORNING FROM THE NORTHWEST BUT SHOULD START TO DIMINISH...AS IT MOVES FURTHER SOUTH INTO AREA WORKED OVER BY SOUTHERN MCS. SATELLITE WATER VAPOR IMAGERY CONTINUES TO SHOW A WELL DEFINED UPPER WAVE IN THE SUB-TROPICAL PLUME OVER ARIZONA...WITH A SECOND UPPER WAVE ON ITS HEELS APPROACHING SOUTHERN CALIFORNIA COASTLINE. THE FIRST UPPER WAVE WILL MIGRATE SLOWLY EASTWARD ACROSS THE ROCKIES TODAY AND MOVE OUT INTO THE CENTRAL PLAINS TONIGHT. STRONG MOISTURE TRANSPORT/DEEP ISENTROPIC LIFT AHEAD OF THE UPPER WAVE WILL GET ACTIVITY GOING OVER WESTERN KANSAS THIS AFTERNOON...THEN SPREAD EASTWARD AND BECOME WIDESPREAD TONIGHT OVER CENTRAL AND SOUTHERN KANSAS. UNLIKE THE PAST FEW NIGHTS WHERE THE OVERNIGHT CONVECTION WAS MORE PROGRESSIVE TONIGHT'S SETUP HAS MORE BACK-BUILD/TRAINING CHARACTERISTICS DUE TO MOISTURE TRANSPORT MAINTAINING ITS FOCUS UPSTREAM FOR A LONGER PERIOD OF TIME. SIGNIFICANT FLOODING IS A MUCH BIGGER CONCERN FOR THE AREA. SHOWERS/THUNDERSTORMS WILL LINGER OVER KANSAS INTO THURSDAY MORNING...WITH A LULL POSSIBLE BEFORE NEXT UPPER WAVE INDUCES ANOTHER ROUND OF WIDESPREAD SHOWERS/STORMS FOR THURSDAY NIGHT. AS A RESULT...WE WILL NEED TO EXTEND THE FLOOD WATCH UNTIL FRIDAY MORNING. THE UPPER WAVE COULD KEEP ACTIVITY LINGERING INTO FRIDAY...WITH THINGS LOOKING TO FINALLY WIND DOWN ON FRIDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS SOUTHWARD INTO KANSAS. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 256 AM CDT WED AUG 7 2013 THE WEATHER PATTERN LOOKS QUIET FOR SATURDAY WITH DAYTIME HIGHS BELOW NORMAL. UNFORTUNATELY LONG RANGE MODELS CONTINUE TO SHOW MORE RAIN MOVING BACK INTO THE REGION FOR SUNDAY THROUGH EARLY NEXT WEEK. JAKUB && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 706 AM CDT WED AUG 7 2013 A SMALL COMPLEX OF STORMS WAS MOVING ALONG I-70 THIS MORNING...AND WILL CONTINUE TO TREK EASTWARD DURING THE MORNING HOURS. SO WILL GO WITH A VCTS FOR THE KRSL/KSLN TAFS FOR A FEW HOURS THIS MORNING. THIS COMPLEX OF STORMS WILL REINFORCE AN OUTFLOW BOUNDARY/WIND SHIFT EXPECTED TO PUSH SOUTH ACROSS MOST OF THE TAF SITES TODAY. THIS WILL SHIFT WINDS AROUND TO THE EAST/NORTHEAST BY THIS AFTERNOON AS MOST LOCATIONS. AFTER THIS COMPLEX MOVES EAST...EXPECT VFR CONDITIONS AT ALL TAF SITES UNTIL THIS EVENING WHEN THUNDERSTORMS WILL BECOME WIDESPREAD AFTER 01-02Z FOR MUCH OF THE REGION AS ANOTHER COMPLEX OF TSRA MOVES ACROSS MOST OF SOUTHERN KS. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 86 71 80 67 / 30 90 90 70 HUTCHINSON 84 69 77 66 / 40 90 90 70 NEWTON 85 68 78 66 / 30 90 90 70 ELDORADO 86 70 80 67 / 30 90 90 70 WINFIELD-KWLD 90 73 84 69 / 20 90 80 60 RUSSELL 80 66 76 64 / 70 90 80 70 GREAT BEND 81 67 76 65 / 60 90 80 70 SALINA 84 67 76 65 / 40 90 80 70 MCPHERSON 84 68 77 65 / 40 90 90 70 COFFEYVILLE 93 75 88 70 / 20 80 80 50 CHANUTE 89 72 82 67 / 20 80 90 50 IOLA 88 72 81 66 / 20 80 90 50 PARSONS-KPPF 90 73 85 69 / 20 80 90 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Aug 7, 4:26 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 426 AM CDT WED AUG 7 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 426 AM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS SOUTHERN KANSAS FOR LATE THIS AFTERNOON AND EVENING...WITH WINDS UP TO 60 MPH POSSIBLE. OTHERWISE THE PRIMARY RISK WILL BE FOR HEAVY RAINFALL AND POSSIBLE SIGNIFICANT FLOODING TONIGHT...AS THUNDERSTORMS BECOME MORE WIDESPREAD. PLEASE SEE LATEST FLOOD WATCH FOR MORE DETAILS. COUNTY FLOOD AND RIVER WARNINGS REMAIN IN EFFECT ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FROM RECENT HEAVY RAINS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THUNDERSTORMS WILL CONTINUE INTO THURSDAY MORNING WITH SIGNIFICANT FLOODING POSSIBLE THROUGHOUT THE DAY. MEANWHILE ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED FOR THURSDAY NIGHT WHICH COULD ONLY WORSEN ANY FLOODING PROBLEMS...PLEASE SEE LATEST FLOOD WATCH FOR MORE DETAILS. IN ADDITION...AREAL AND RIVER FLOODING COULD LINGER INTO FRIDAY IF NOT LONGER. PLEASE WATCH FOR UPDATED FLOOD AND RIVER WARNING STATEMENTS. THUNDERSTORMS WILL RETURN TO THE REGION AGAIN FOR SUNDAY THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHERN KANSAS FOR THIS EVENING. IN ADDITION...ANY REPORTS OF FLOODING OR HEAVY RAINFALL MEASUREMENTS ARE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
In the hours before
Special weather statement, Aug 7, 5:23 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 523 AM CDT WED AUG 7 2013 KSZ032-071130- RUSSELL- 523 AM CDT WED AUG 7 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 520 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF NATOMA...OR 27 MILES NORTHWEST OF RUSSELL...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3913 9904 3913 9849 3878 9849 3876 9904 TIME...MOT...LOC 1023Z 292DEG 23KT 3915 9918 KETCHAM
Special weather statement, Aug 7, 6:40 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 640 AM CDT WED AUG 7 2013 KSZ032-033-071245- LINCOLN-RUSSELL- 640 AM CDT WED AUG 7 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES... AT 634 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF LUCAS...OR 16 MILES NORTHEAST OF RUSSELL...AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3920 9795 3888 9794 3889 9871 3912 9867 TIME...MOT...LOC 1139Z 276DEG 19KT 3905 9860 KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:10 PM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 5 days |
| Aug 6, 10:42 PM CDT | Special Weather Statement | ICT | Kingman | 33 min |
| Aug 6, 10:46 PM CDT | Special Weather Statement | ICT | Harper | 29 min |
| Aug 6, 11:03 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 57 min |
| Aug 6, 11:16 PM CDT | Special Weather Statement | ICT | Sumner | 29 min |
| Aug 6, 11:26 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 64 min |
| Aug 7, 12:14 AM CDT | Special Weather Statement | ICT | Butler, Cowley | 61 min |
| Aug 7, 12:37 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion | 53 min |
| Aug 7, 12:40 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 35 min |
| Aug 7, 1:08 AM CDT | Special Weather Statement | ICT | Saline | 52 min |
| Aug 7, 1:19 AM CDT | Special Weather Statement | ICT | Montgomery, Wilson | 56 min |
| Aug 7, 1:25 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 50 min |
| Aug 7, 1:33 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 57 min |
| Aug 7, 1:53 AM CDT | Special Weather Statement | ICT | Allen, Labette, Neosho | 97 min |
| Aug 7, 2:19 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 56 min |
| Aug 7, 5:23 AM CDT | Special Weather Statement | ICT | Russell | 67 min |
| Aug 7, 6:40 AM CDT | Special Weather Statement | ICT | Lincoln | 65 min |
| Aug 7, 8:37 AM CDT | River Flood Warning | ICT | Sedgwick | 12 hr |
| Aug 7, 11:27 AM CDT | River Flood Warning | ICT | Reno | 15 hr |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.